Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: Going off the Pill
|basilbonnet - Mon Nov 12, 2007 1:23 pm|
30 Year Old Female.
Been taking form or another of pill for the last 12 years. Currently on YAZ.
Never been pregnant. Want to start trying soon.
I heard that when you are ready to try and conceive, pill users should let the pill flush out of their system for a few months before trying.
What happens if I go off the pill and begin trying right away? Will that effect anything?
Also, are my chances of conceiving no so great because I've been on the pill for so long?
|Sandy Tracy RN - Mon Nov 12, 2007 9:35 pm|
The best way to stop taking birth control pills is to finish the pack you are on now. This way you will not have any irregular bleeding in the middle of your cycle. After you have completed your cycle of pills and you normal period starts, you can attempt to get pregnant. Some advise that you wait until your first period off of the pill to try and conceive, but this is no always needed. Some people get pregnant 1-2 weeks after stopping birth control pills.
So, going off the pill should not affect your chances of getting pregnant and being on the pill long term also should not prevent you from conceiving.
|Debbie Miller, RN - Thu Nov 15, 2007 3:50 pm|
I would add that it is not necessary to flush the pill out for several months. It is not toxic. Even people who conceive while taking the pill have no adverse effects from the hormone in their body. It usually prevents conception but if pregnancy occurs, you discontinue the pill but don't worry about it having caused birth defects or anything. The hormones used are the same that occur naturally. Some people find that it sometimes takes a few months to become pregnant after being on the pill but plenty of women conceive the month following so not a lot to worry about there.
Good luck in your efforts.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.